DOI 10.1034/j.1600-0420.1999.770625.x
Irreversible blindness after amyl nitrite inhalation.
Аннотация
PURPOSE: To present a case of blinding bilateral acute optic nerve disease in a 15-year-old male apparently induced by inhalation of amyl nitrite.
METHODS
Sequentially over four days he lost his four altitudinal visual hemifields, leaving atrophic discs and only 2/60 and a small field in the better eye. Scannings by CT and MRI and a full laboratory research gave no specific clue to the pathogenesis.
CONCLUSIONS
No similar cases have been described in the more than 100-year history of pharmacological use of amyl nitrite for angina pectoris, and pharmacologically it is hard to point out a rationale behind the sequential visual loss As an alternative to frank toxicity, therefore, we have considered a parainfectious mechanism as related to an influenza-like disease immediately prior to the abuse episode.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.